A Combinatorial Problem on Polynomials and Rational Functions

György Elekes, Lajos Rónyai

Research output: Contribution to journalArticle

37 Citations (Scopus)


The structure of rational functions of two real variables which take few distinct values on large (finite) Cartesian products is described. As an application, a problem of G. Purdy is solved on finite subsets of the plane which determine few distinct distances.

Original languageEnglish
Pages (from-to)1-20
Number of pages20
JournalJournal of Combinatorial Theory. Series A
Issue number1
Publication statusPublished - Jan 1 2000


ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics

Cite this